Alabama, 2005Flash Flood in Alabama, July 10, 2005
July 10, 2005 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 6:10 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 10, 6:10 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT SUN JUL 10 2005
.UPDATE...WILL ISSUE AN UPDATED ZONE FCST HERE SHORTLY TO MAKE
SEVERAL ADJUSTMENTS REFERENCE CURRENT LOCATION/INTENSITY OF DENNIS
AND FCST TRACK. THE COASTAL HURRICANE WARNING HAS BEEN REPLACED BY
A TROPICAL STORM WARNING FROM THE ALABAMA/MISSISSIPPI BORDER...
EASTWARD TO DESTIN. HOWEVER...INLAND HURRICANE WARNINGS WILL
CONTINUE FOR PORTIONS OF SOUTHWESTERN ALABAMA AND PARTS OF
SOUTHEASTERN MISSISSIPPI. HURRICANE DENNIS...WHICH WAS LOCATED NEAR
URIAH ALABAMA...OR ABOUT 25 MILES SOUTHWEST OF MONROEVILLE...IS NOW
A CATEGORY 1 HURRICANE WITH MAXIMUM WINDS OF 80 MPH. WILL CONTINUE
AN INLAND HURRICANE WARNING FOR THE INTERIOR ALABAMA COUNTIES OF
CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE. WAYNE COUNTY OF
SOUTHEAST MISSISSIPPI IS ALSO INCLUDED WILL ALSO BE INCLUDED IN THE
INLAND HURRICANE WARNING. THE INNER CORE OF THE HURRICANE PASSED
OVER WESTERN ESCAMBIA COUNTY ALABAMA DURING THE PAST HOUR OR
SO...AND INITIAL REPORTS INDICATE SOME DAMAGE WITH TREES DOWN AND
EXTENSIVE POWER LINE DAMAGE. THE REMAINDER OF OUR INTERIOR COUNTIES
WILL REMAIN UNDER AN INLAND TROPICAL STORM WARNING...WITH COASTAL
ZONES UNDER THE COASTAL TROPICAL STORM WARNING MENTIONED ABOVE.
FLOOD WATCH REMAINS IN EFFECT...AND WE JUST RECEIVED A REPORT OF
EXTENSIVE STREET FLOODING IN THE ATMORE AREA OF ESCAMBIA COUNTY
ALABAMA WITH WATER UP TO 18-24 INCHES DEEP IN SOME
LOCATIONS.
WILL ALSO BE DROPPING SOME COUNTIES...CURRENTLY DISCUSSING WHICH
ONES..FROM THE TORNADO WATCH WITH THE UPCOMING ZONE UPDATE.
ALSO UPDATED THE WATCHES/WARNINGS/ADVISORIES SECTION AT THE BOTTOM
OF THIS DISCUSSION TO ADJUST TROPICAL WARNINGS NOTED ABOVE.
.NOTE...ON SECOND THOUGHT WE WILL NOT INCLUDE WAYNE COUNTY
MISSISSIPPI IN THE INLAND HURRICANE WARNING.
12/SHEPHERD
.......PREVIOUS FCST DISCUSSION FOLLOWS....................
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...DENNIS CONTINUES INLAND
ACROSS THE CENTRAL PORTION OF THE FORECAST AREA THROUGH THE
EVENING. A HURRICANE WARNING CONTINUES FOR THE COAST...WITH AN
INLAND HURRICANE WARNING IN EFFECT FOR THE MUCH OF THE INLAND AREA
EXPECT FOR THE EASTERN AND WESTERN FRINGE COUNTIES WHERE AN INLAND
TROPICAL STORM WARNING WILL CONTINUE. SEE THE LATEST ADVISORY FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE DENNIS. BANDS OF
HEAVY SQUALLS AROUND HURRICANE DENNIS WILL BRING VERY HEAVY RAINS TO
THE REGION THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS FROM DENNIS
ARE STILL EXPECTED TO BE 5 TO 10 INCHES WITH EXTENSIVE RIVER IN THE
WAKE OF DENNIS. SURFACE RIDGING BUILDS OVER THE NORTHERN GULF
TUESDAY THROUGH WEDNESDAY PROMOTING LIGHT ONSHORE FLOW AND AFTERNOON
CONVECTION. /29
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...RETURN TO MAINLY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS AND NEAR NORMAL TEMPERATURES FOR
DAYS 3 THROUGH 7. /29
&&
.MARINE...AS COMPACT (RELATIVELY SO) MOVES ONSHORE OVER THE FLORIDA
PANHANDLE AS I WRITE...SEAS ARE SETTLING NICELY...WITH BUOY 42039
DOWN TO 21 AT THE 18Z OBS TIME. HAVE DROPPED CURRENT FORECAST DOWN
MUCH QUICKER THAT THE ORIGINALLY ANTICIPATED LATE AFTERNOON LANDFALL.
AM KEEPING SMALL CRAFT LEVEL SEAS IN THROUGH MONDAY MORN. FOR
MONDAY THROUGH FRIDAY...LIGHT SOUTHERLY FLOW WILL TAKE OVER QUICKLY
AS HIGH PRESSURE OFF THE CAROLINA COAST RE-ASSERTS ITSELF. /16
&&
.FIRE...NO CONCERNS DESPITE HIGH DISPERSION DUE TO WINDS FROM
DENNIS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 86 77 90 / 90 60 30 40
PENSACOLA 77 87 78 89 / 100 60 30 40
DESTIN 77 86 78 89 / 80 60 30 40
EVERGREEN 75 87 74 91 / 100 70 40 40
WAYNESBORO 74 86 74 91 / 100 80 40 50
CAMDEN 74 87 74 91 / 100 70 40 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING ALZ063-064-GMZ630-650-670.
INLAND HURRICANE WARNING ALZ051>054.
INLAND TROPICAL STORM WARNING ALZ056>062.
FLOOD WATCH ALL ZONES.
FL...TROPICAL STORM WARNING FLZ002-004-006-GMZ655-675.
FLOOD WATCH ALL ZONES.
MS...INLAND TROPICAL STORM WARNING MSZ067-075-078.
FLOOD WATCH ALL ZONES.
&&
29/16
EVERSOLE/MILLERIn the hours before
Special weather statement, Jul 10, 5:51 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
651 PM CDT SUN JUL 10 2005
ALZ051-053>055-110400-
CHOCTAW-CLARKE-MONROE-WILCOX-
651 PM CDT SUN JUL 10 2005
THE TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ALABAMA...CHOCTAW... CLARKE... MONROE AND WILCOX.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
ALZ056>060-FLZ001>006-110400-
BUTLER-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-
ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-
SANTA ROSA INLAND-
651 PM CDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH
THAT WAS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...BUTLER... CONECUH...
COVINGTON... CRENSHAW AND ESCAMBIA.
IN NORTHWEST FLORIDA...ESCAMBIA... SANTA ROSA...AND OKALOOSA
COUNTIES...TO INCLUDE THE COASTAL WATERS.
HURRICANE DENNIS HAS MOVED WELL INLAND AND THE TORNADO THREAT HAS
SIGNIFICANTLY DIMINISHED ON THE SOUTHEAST SIDE OF THE STORM.
Flash Flood, Covington
- When
- July 10, 8:00 PM CST to 10:00 PM CST
- Where
- Covington County, Northwest Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -86.467
Heavy rains from Hurricane Dennis caused street flooding across the northwest part of the county. Radar estimated that 3-5 inches of rain fell across this part of the county in only a couple of hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463775.